Vermont, 2015Damaging Wind in Vermont, July 1, 2015
July 1, 2015 · NWS ALY · 1 event in 1 county or zone
During the early morning hours on Wednesday, July 1st, a warm front lifted northward across southern Vermont, bringing showers and thunderstorms. Behind this warm front, a warm and muggy air mass was in place over southern Vermont for the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early morning hours on Wednesday, July 1st, a warm front lifted northward across southern Vermont, bringing showers and thunderstorms.
Behind this warm front, a warm and muggy air mass was in place over southern Vermont for the afternoon hours. As the storm's cold front approached later in the day, scattered thunderstorms developed. One of these thunderstorms became severe, producing damaging wind gusts. The threat for severe storms ended by evening, as the cold front crossed the region from west to east.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 1, 3:15 PM EST, 12 minutes earlier.
Area forecast discussion, Jul 1, 3:15 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
415 PM EDT WED JUL 1 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS EVENING BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS. BEHIND THIS FRONT...DRIER WEATHER WILL
TAKE HOLD AS A FAIRLY LARGE HIGH PRESSURE AREA BUILDS TOMORROW
THROUGH THE BEGINNING OF THE HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 415 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS WAS WORKING
ACROSS THE NORTHERN TACONICS AND SOUTHERN VERMONT. ANOTHER SEVERE
THUNDERSTORM WAS ISSUED UNTIL 500 PM.
OTHER LESS POTENT SHOWERS AND STORMS WERE STILL WORKING ACROSS THE
MOHAWK VALLEY...CAPITAL REGION SOUTHWARD INTO THE CATSKILLS. THESE
WERE ALL ASSOCIATED WITH A COLD FRONT AND POTENT SHORT WAVE WORKING
THROUGH AT THIS TIME.
DRIER AIR WORKING IN ALOFT MIGHT HELP ANY THUNDERSTORM THAT DOES
FORM TO ENHANCED THE TRANSPORT MOMENTUM OF STRONG WINDS
ALOFT. SO THERE IT IS STILL POTENTIAL THAT THUNDERSTORMS COULD
PRODUCE GUSTY WINDS AND A LEAST SOME HAIL AS SBCAPES WERE OVER 1000
J/KG..MAINLY EAST AND SOUTH OF THE CAPITAL REGION. MID LEVEL RATES
WERE AROUND 6.5C/KM. THE 0-6KM BULK SHEAR WAS ABOUT 35KTS.
ALL THESE PARAMETERS ARE MARGINAL FOR SEVERE...SO SPC/S MARGINAL
SEVERE THUNDERSTORM LOOKS REASONABLE FOR THE REMAINDER OF THIS
AFTERNOON INTO EARLY EVENING.
FORTUNATELY...THE FLOW IS PROGRESSIVE...SO WE ARE NOT LOOKING FOR
ANY FLASH FLOODING ISSUES.
A SOUTH TO SOUTHWEST WIND WILL BECOME WEST
TO NORTHWEST BEHIND THE COLD FRONT BY LATE THIS AFTERNOON...WITH
GUSTS UP TO 25 MPH AT TIMES.
TONIGHT...AS THE COLD FRONT AND SHORT WAVE MOVES BUY...ANY
LINGERING SHOWERS AND THUNDERSTORMS SOUTH AND EAST OF ALBANY LOOK
TO END FAIRLY QUICKLY. THEN...DRIER AIR WILL BEGIN FILTERING IN.
THE SKY WILL REMAIN PARTLY CLOUDY.
H850 TEMPERATURES WILL DROP TO ABOUT +6 IN OUR NORTHERN
ZONES...CLOSER TO +10C IN OUR SOUTHEAST AREAS. A BREEZE WILL
LINGER ACROSS THE HIGHER ELEVATIONS/MOHAWK VALLEY AND CAPITAL
REGION. LOOK FOR LOWS GENERALLY IN THE 50S OVERNIGHT...EXCEPT
LOCALLY AROUND 60 IN THE CAPITAL REGION.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER THROUGH THIS
PERIOD...BRINING A COUPLE DAYS OF DRY AND PLEASANTLY WARM WEATHER
AS WE HEAD TO THE EARLY PART OF THE HOLIDAY WEEKEND.
H850 TEMPERATURES WILL AVERAGE CLOSE TO +10C. THIS WILL YIELD TO
SLIGHTLY BELOW NORMAL HIGH TEMPERATURES REACHING 75 TO 80 IN THE
VALLEYS...70-75 HIGHER TERRAIN.
UNDER A MAINLY CLEAR SKY...LIGHT OR NO WIND...TEMPERATURES WILL
COOL ON BOTH THURSDAY AND FRIDAY NIGHT. LOOK FOR LOWS DOWN INTO
THE MID TO UPPER 40S AREAS WELL NORTH OF THE CAPITAL REGIONS...AND
SHELTERED MOUNTAIN VALLEYS EVEN INTO THE CATSKILLS. THERE COULD BE
SOME COLDER POCKETS BOTTOMING OUT CLOSE TO 40. LOWS WILL BE IN
THE LOWER TO MID 50S IN THE HUDSON AND MOHAWK VALLEYS FROM ALBANY
SOUTHWARD.
THERE WILL BE FEW-SCT CU FORMING IN THE VALLEYS EACH AFTERNOON...AND
SCT-BKN CU ACROSS THE HIGHER TERRAIN. AT WORST...THERE COULD BE A
AFTERNOON MOUNTAIN SPRINKLE...BUT OTHERWISE IT WILL BE DRY. A
NORTHWEST WIND WILL AVERAGE 10-15 MPH...GUSTING TO 25 MPH ACROSS
THE HIGHER TERRAIN/MOHAWK VALLEY AND THE CAPITAL REGION ON
THURSDAY. ON FRIDAY WITH HIGH PRESSURE OVERHEAD...THE WIND
VARIABLE GENERALLY UNDER 10 MPH.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
IT APPEARS THAT RISING MID/UPPER TROPOSPHERIC HEIGHTS AND SFC HIGH
PRESSURE WILL BE THE MAIN HIGHLIGHTS DURING THIS PORTION OF THE
FORECAST...ALTHOUGH SUBTLE SMALLER SCALE DISTURBANCES WILL STILL
NEED TO BE WATCHED...ESPECIALLY ON SATURDAY.
FOR SAT-SAT NT...THERE ARE STILL SOME HINTS THAT A NORTHERN STREAM
IMPULSE MAY INTERACT WITH SOME MOISTURE FROM THE SOUTH...LEADING TO
AT LEAST FEW AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. WILL KEEP
LOW CHC POPS FOR MOST AREAS SAT AFTN-EVENING FOR SCATTERED
SHOWERS/ISOLATED TSTMS...ALTHOUGH FUTURE FORECASTS MAY STILL
CONTINUE TO TREND MORE OPTIMISTIC IF FORECAST MODELS SUGGEST LESS
INTERACTION BETWEEN IMPULSES/MOISTURE. TEMPS SHOULD BE NEAR
NORMAL...MAINLY IN THE UPPER 70S TO LOWER 80S IN VALLEYS...AND
LOWER/MID 70S FOR HIGHER ELEVATIONS FOR HIGHS...AND MID 50S TO
AROUND 60 FOR SAT NT/SUN AM MINS.
SUN-MON NT...IT APPEARS THAT IN THE WAKE OF ANY POTENTIAL UPPER
LEVEL DISTURBANCE PASSAGE...HIGH PRESSURE AND RISING MID/UPPER LEVEL
HEIGHTS SHOULD RETURN FOR SUN-MON. THIS SHOULD ALLOW FOR GENERALLY
FAIR WEATHER...WITH TEMPS RETURNING TO MORE SEASONABLE LEVELS...WITH
MAX TEMPS IN THE LOWER/MID 80S IN VALLEYS AND 75-80 ACROSS HIGHER
ELEVATIONS...AND OVERNIGHT MINS RANGING FROM THE MID 50S ACROSS
HIGHER ELEVATIONS...TO THE LOWER/MID 60S IN VALLEYS.
TUE...THE NEXT FRONT MAY APPROACH BY LATER IN THE DAY OR AT NIGHT.
HAVE INCLUDED MENTION OF CHC POPS FOR SHOWERS/THUNDERSTORMS. TEMPS
SHOULD REACH THE LOWER/MID 80S ACROSS LOWER ELEVATIONS AND 75-80
ACROSS HIGHER TERRAIN.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS AT THE TAF SITES THROUGH THE EVENING HOURS.
HOWEVER...THERE WERE STILL SCATTERED SHOWERS THAT COULD IMPACT THE
TAF SITES THROUGH EARLY EVENING. MOST OF THE BEST CONVECTION HAS
SLIPPED TO THE EAST OF THE TAF SITES...BUT THERE STILL COULD BE
RUMBLE OF THUNDER AT ANY OF THE SITES.
SCATTERED SHOWERS AND ANY THUNDERSTORMS WILL EXIT ALL OF THE TAF
SITES BY 23Z. AFTER THAT WE WILL BE LEFT WITH A DRY OVERNIGHT AND
DAY TOMORROW WITH VFR CONDITIONS.
DURING THE DAY ON THURSDAY...VFR CONDITIONS WILL BE IN PLACE THROUGH
THE ENTIRE DAY WITH WEST WINDS AROUND 10 KTS. SOME DIURNAL SCT CU AT
4-5 KFT WILL DEVELOP BY MID TO LATE MORNING.
OUTLOOK...
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
INDEPENDENCE DAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA...TSRA.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
&&
.FIRE WEATHER...
THERE WILL ONE MORE ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS
THIS EVENING AS A COLD FRONT WILL MOVE THROUGH. THEN...A DRYING
TREND WILL FINALLY SET IN AS HIGH PRESSURE WILL SETTLE IN. A
BREEZE WILL KICK IN FROM THE NORTHWEST 5-10 MPH TONIGHT...10-15
MPH WITH GUSTS TO 25 MPH ON THURSDAY. RH VALUES WILL DROP TO THE
30S IN THE VALLEYS...40S HIGHER TERRAIN BY AFTERNOON.
A FULL RECOVERY THURSDAY NIGHT WITH NEAR 100 PERCENT HUMIDITY AND
LOTS OF DEW. ANOTHER DRY MAINLY SUNNY DAY FRIDAY WITH FAIRLY LOW
AFTERNOON HUMIDITY VALUES ALONG WITH LIGHT AND VARIABLE WINDS.
A COLD FRONT MIGHT TOUCH OFF A LONE SHOWER OR THUNDERSTORM
SATURDAY...OTHERWISE IT LOOKS DRY INTO EARLY NEXT WEEK.
&&
.HYDROLOGY...
THE RAIN THIS MORNING DID PRODUCE SOME RISE ON MAINLY SMALLER
CREEKS THIS MORNING IN OUR SOUTHERN HSA. RADAR ESTIMATED THAT OVER
TWO INCHES OF RAIN FELL NEAR THE ROUNDABOUT BASIN.
THE REMAINDER OF THE REGION SAW AN INCH OR LESS OF RAINFALL WITH
LITTLE OR NO EFFECT ON OTHER WATERSHEDS.
ONE MORE ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS THIS
EVENING...GENERALLY PRODUCING AVERAGE BASIN RAINFALL OF A QUARTER
INCH OR LESS.
THEN...A DRYING TREND WILL UNFOLD WITH MAINLY DRY WEATHER EXPECTED
FOR THE NEXT FIVE DAYS (OUTSIDE OF A LOW CHANCE OF PASSING
SHOWER/THUNDERSTORM ON SATURDAY).
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...IAA
AVIATION...FRUGIS/HWJIV
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 1, 6:57 AM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
757 AM EDT WED JUL 1 2015
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
757 AM EDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF A COLD
FRONT THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE
STRONG WITH GUSTY WINDS AND SMALL HAIL...ALONG WITH HEAVY RAINFALL.
THERE IS AN ISOLATED THREAT THAT A FEW OF THE THUNDERSTORMS MAY BE
SEVERE PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH DURING THE
AFTERNOON OR EARLY EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 1:51 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT WED JUL 1 2015
VTZ015-011900-
EASTERN WINDHAM-
251 PM EDT WED JUL 1 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WINDHAM COUNTY...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS OVER WESTMINSTER...OR OVER
BELLOWS FALLS...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELLOWS FALLS...SAXTONS RIVER...WESTMINSTER...NORTH WESTMINSTER...
HADLEY FIELD AND WESTMINSTER STATION.
LAT...LON 4311 7244 4308 7244 4304 7246 4302 7246
4303 7253 4315 7256 4318 7246 4318 7244
4317 7245 4315 7246 4314 7244 4311 7243
TIME...MOT...LOC 1851Z 264DEG 30KT 4311 7246
FRUGISLocal storm report, Jul 1, 1:52 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG JOHNSTOWN 43.01N 74.38W
07/01/2015 FULTON NY LAW ENFORCEMENT
TREES AND WIRES DONW NEAR INTERSECTION OF WEST STATE
ST. AND HALL AVE.
&&
EVENT NUMBER ALY1500146
LFMLocal storm report, Jul 1, 1:55 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
255 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND DMG JOHNSTOWN 43.01N 74.38W
07/01/2015 FULTON NY LAW ENFORCEMENT
TREES AND WIRES DOWN NEAR INTERSECTION OF WEST STATE
ST. AND HALL AVE.
&&
CORRECTED REMARKS
EVENT NUMBER ALY1500146
LFMSpecial weather statement, Jul 1, 2:21 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT WED JUL 1 2015
NYZ038-011945-
SOUTHERN HERKIMER-
321 PM EDT WED JUL 1 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
AT 321 PM EDT...A STRONG THUNDERSTORM WAS NEAR CEDARVILLE...OR NEAR
ILION...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...WEST
WINFIELD...CEDARVILLE...JORDANVILLE...ELIZABETHTOWN...WARREN...YOUNGS
CROSSING...WINDFALL...FINK BASIN...VAN HORNESVILLE...BEACON LIGHT
CORNERS...DECK...KAST BRIDGE...DAYS CORNERS...BIRMINGHAM CORNERS AND
CORRADO CORNERS.
LAT...LON 4315 7513 4308 7478 4287 7478 4290 7488
4284 7489 4284 7493 4291 7510 4286 7514
4286 7521 4292 7520 4305 7522
TIME...MOT...LOC 1921Z 282DEG 28KT 4297 7508
FRUGISSpecial weather statement, Jul 1, 2:37 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT WED JUL 1 2015
NYZ041-050-053-054-084-VTZ013-012000-
EASTERN RENSSELAER-WESTERN RENSSELAER-SOUTHERN SARATOGA-NORTHERN
SARATOGA-SOUTHERN WASHINGTON-BENNINGTON-
337 PM EDT WED JUL 1 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
RENSSELAER... SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON AND
NORTHWESTERN BENNINGTON COUNTIES...
AT 336 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR
MECHANICVILLE AND SARATOGA SPRINGS...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...MECHANICVILLE...ARLINGTON...SALEM...SHAFTSBURY...
CAMBRIDGE...GREENWICH...ROUND LAKE...COUNTRY KNOLLS...GATES...
MALTA...LEE...NORTHUMBERLAND...WHITE CREEK...EASTON...STILLWATER...
SCHUYLERVILLE...RUPERT...VICTORY AND SCHAGHTICOKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 NEAR MILE MARKER 13...BETWEEN MILE MARKERS 12-13 AND
13...AND BETWEEN MILE MARKERS 14 AND 13.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4286 7388 4308 7381 4329 7323 4296 7307
TIME...MOT...LOC 1936Z 239DEG 48KT 4299 7365
IRL
Special weather statement, Jul 1, 2:59 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT WED JUL 1 2015
NYZ053-054-084-VTZ013-014-012030-
EASTERN RENSSELAER-WESTERN RENSSELAER-SOUTHERN
WASHINGTON-BENNINGTON-WESTERN WINDHAM-
359 PM EDT WED JUL 1 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
RENSSELAER... SOUTHEASTERN WASHINGTON...NORTHERN BENNINGTON AND WEST
CENTRAL WINDHAM COUNTIES...
AT 358 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS NEAR
CAMBRIDGE...OR NEAR HOOSICK FALLS...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...HOOSICK FALLS...ARLINGTON...MANCHESTER...SHAFTSBURY...
CAMBRIDGE...MANCHESTER CENTER...LEE...WHITE CREEK...EASTON...NORTH
BENNINGTON...SUNDERLAND...SCHAGHTICOKE...VALLEY FALLS...SANDGATE...
OLD BENNINGTON...GLASTENBURY...SOMERSET...EAST HOOSICK AND
MILLERTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4290 7288 4285 7361 4303 7357 4323 7308
TIME...MOT...LOC 1958Z 251DEG 34KT 4297 7341
IRL
Thunderstorm Wind, Bennington
- When
- July 1, 3:27 PM EST
- Where
- Bennington County, 2.46 mi SE of Bennington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.851, -73.171
A large tree was downed at the intersection of South Stream Road and Coleville Road in Bennington as a result of thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578748.